Texas, 2004Flash Flood in Texas, November 17, 2004
November 17, 2004 · NWS SHV · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Nov 17, 2:30 PM CST, 4 hours 35 minutes earlier.
Area forecast discussion, Nov 17, 2:30 PM CST, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
230 PM CST WED NOV 17 2004
.DISCUSSION...
WIDESPREAD RAIN EVENT SHAPING UP FOR THE ENTIRE REGION TONIGHT AS OUR
MUCH TALKED ABOUT STORM SYSTEM OUT WEST IS FINALLY STARING TO MOVE AND
FILL TOWARDS THE LOWER/MID MISS VALLEY. RAINFALL AMOUNTS HAVE MOSTLY
BEEN LIGHT TODAY WITH NO GAUGES OVER ONE HALF INCH THROUGH THIS AFTERNOON.
RAINFALL AMOUNTS SHOULD INCREASE ALONG AND SOUTH OF THE I-20 CORRIDOR OF
NE TX TNGT AS LINEAR LINE OF CONVECTION APPROACHES FROM CENTRAL TX. THIS
LINE IN ASSOCIATION WITH A SFC TROUGH WITH LOW PRESSURE FROM DEEP S TX
TO NEAR CLL. WARM FRONT ACROSS SE TX HAS MOVED JUST A LITTLE FURTHER N
THIS AFTN...INCREASING THE THREAT OF STRONG TO SEVERE CONVECTION ACROSS
DEEP EAST TEXAS TONIGHT. A FEW ROTATING STORMS HAVE BEEN OBSERVED ACROSS
SE TX THIS MORNING/AFTN AS LOW LEVEL SHEAR IS MAXIMIZED ALONG AND JUST
NORTH OF THE WARM FRONTAL BOUNDARY. WILL LEAVE SEVERE OUT OF THE ZONES
FOR TONIGHT AS STORMS HAVE WEAKENED RAPIDLY JUST 30 MILES NORTH OF THE
WARM FRONT THIS AFTN. PROFILES BECOMING INCREASINGLY SATURATED AS THE
CONVECTION MOVES NORTH SHOULD HELP NEGATE ANY SEVERE CONVECTION TNGT
WITH THE WARM FRONT EXPECTED TO REMAIN SOUTH OF THE REGION.
RAIN ENDS FROM WEST TO EAST EARLY ON THURSDAY THUS HAVE WORDED POPS
MORNING AND AFTERNOON FOR THU. KEPT SLIGHT CHANCE POPS IN FOR THU NIGHT
INTO FRIDAY WITH THE ETA A LITTLE FASTER IN SUGGESTING SOME ISENTROPIC
LIFT SETTING UP LATE FRIDAY AND FRIDAY NIGHT. GFS A LITTLE SLOWER TO
PICK UP ON THIS BUT FINALLY GETS INTO THE GAME LATE FRIDAY INTO SAT
WITH INCREASING SW FLOW ALOFT. WENT WITH HIGH END CHANCE POPS FOR SAT
BUT THIS MAY NEED TO BE INCREASED AS TIMING ISSUES BECOME RESOLVED.
LONGWAVE TROUGH DIGS INTO THE SW BY LATE WEEKEND INTO THE FIRST OF
NEXT WEEK WITH THE TROUGH TRYING TO CUTOFF. TIMING OF DISTURBANCES
IN THE SW FLOW WILL RESULT IN PERIODS OF RAIN THROUGH MUCH OF NEXT
WEEK. TIMING THESE IS A LOST CAUSE THIS FAR OUT THUS...HAVE KEPT
CHANCE POPS GOING PRETTY MUCH ALL AREAS THROUGH DAY 7. OH WELL...IT
HASNT RAINED IN A WHILE.
PRELIMS TO FOLLOW...13.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 58 69 56 72 / 100 70 20 20
MLU 56 67 57 72 / 100 80 20 20
DEQ 53 65 53 68 / 100 70 20 20
TXK 57 67 56 72 / 100 70 20 20
ELD 56 67 57 70 / 100 80 20 20
TYR 58 71 57 72 / 100 40 20 20
GGG 58 70 56 72 / 100 40 20 20
LFK 60 73 58 73 / 100 70 20 40
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
13
Hazardous weather outlook, Nov 17, 12:00 PM CST, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST WED NOV 17 2004
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-181200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CST WED NOV 17 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
UPPER LEVEL LOW PRESSURE OVER WEST TEXAS WILL TAP MOISTURE FROM THE
GULF...AND SPREAD PLENTY OF RAIN AND ISOLATED THUNDERSTORMS FROM
WEST TO EAST ACROSS THE FOUR STATE AREA TONIGHT. RAINFALL MAY BE
LOCALLY UP TO TWO INCHES...ESPECIALLY ACROSS DEEP EAST TEXAS AND
ACROSS THE LOWER TOLEDO BEND COUNTRY OF WEST CENTRAL LOUISIANA...
BUT FLOODING PROBLEMS ARE NOT ANTICIPATED. THUNDERSTORMS ARE NOT
EXPECTED TO BE SEVERE. THEREFORE NO HAZARDOUS WEATHER IS EXPECTED AT
THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH TUESDAY...
WIDESPREAD RAIN AND ISOLATED THUNDERSTORMS WILL END FROM WEST TO
EAST DURING THURSDAY. HOWEVER...UNSETTLED WEATHER WILL CONTINUE
THROUGH THE UPCOMING WEEKEND...AND INTO NEXT WEEK AS THE REGION WILL
REMAIN IN A RATHER WET PATTERN. ANY THUNDERSTORMS ACTIVITY THIS
WEEKEND INTO NEXT WEEK IS NOT EXPECTED TO BECOME SEVERE AT THIS
TIME. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...IS NOT EXPECTED TO BE NEEDED THIS AFTERNOON OR TONIGHT.
13
In the hours before
Special weather statement, Nov 17, 6:45 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
645 PM CST WED NOV 17 2004
TXZ124-125-136-137-149-150-152-153-165>167-180145-
ANGELINA-CHEROKEE-GREGG-NACOGDOCHES-RUSK-SABINE TX-SAN AUGUSTINE-
SHELBY-SMITH-UPSHUR-WOOD-
640 PM CST WED NOV 17 2004
AT 640 PM CST...DOPPLER RADAR IN SHREVEPORT DETECTED AN
AREA OF SHOWERS...ABOUT 25 MILES WIDE...THAT COVERED MOST OF
NORTHEAST TEXAS...MOVING TO THE NORTHEAST AT 25 MPH. HEAVY RAINFALL
ASSOCIATED WITH THE SHOWERS WERE PRODUCING RAINFALL AMOUNTS OF NEAR
ONE TO NEAR TWO INCHES PER HOUR. LUFKIN TEXAS HAD RECORDED 2.37
INCHES BETWEEN 500 PM AND 630 PM...WITH A TOTAL FOR TODAY
OF 3.46 INCHES. ADDITIONAL RAINFALL AMOUNTS WILL OCCUR
OVERNIGHT THAT MAY CAUSE FLOODING...BUT NO REPORTS
OTHER THAN DITCHES AND DRAINAGES SYSTEMS FILLING TO NEAR THE
TOP HAVE BEEN RECEIVED SO FAR.
THE HEAVY RAINFALL WILL CAUSE PONDING OF WATER IN LOW LYING AND
POOR DRAINAGE AREAS AND MAY AFFECT SMALL CREEKS AND STREAMS.
MOTORISTS SHOULD BE ALERT FOR WATER ON ROADWAYS.
06
Flash Flood, Angelina
- When
- November 17, 7:05 PM CST to 11:00 PM CST
- Where
- Angelina County, Lufkin
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.255, -94.612 (the zone’s center; the record gives no point)
HIGH WATER ACROSS FM324 AND FM 819 SOUTHWEST OF TOWN.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Rain in Texas, November 17, 20041 death · 1 event
- Tornadoes in Texas, November 17, 2004$330,000 · F1 · 2 events
- Tornadoes and Flash Flooding in Texas, November 17, 2004$70,000 · F0 · 5 events
- Flash Flooding in Texas, November 17, 20046 events
- Flash Flooding in Texas, November 17, 20044 events
- Flooding in Oklahoma, November 17 to 21, 20043 events
- Flood in Texas, November 17, 20041 event
- Flash Flood in Texas, November 17, 20041 event
- Flood in Texas, November 17, 20041 event
- Flash Flood in Texas, November 17, 20041 event
- Flood in Texas, November 17 to 18, 20041 event
- Flash Flood in Texas, November 17, 20041 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5432364.